View Full Version : Strattera every other day


thecloak
08-27-14, 08:19 PM
I'm having some serious problems sleeping.. I haven't had that with my dexedrine, but now that i'm combining it with Strattera (doctors orders) I cannot sleep AT ALL.

It feels like it builds up in my system really quickly, has anyone tried taking it every other day.

Currently on 25mg..

sarahsweets
08-28-14, 04:17 AM
Strattera was originally marketed as an antidepressant because of it's mechanism of action. In fact it is in a similar class as traditional antidepressants. It does need to build up over the course of weeks in your system to work so skipping some days could
Prove counterproductive.

CalmClouds
08-28-14, 04:50 AM
Hey,

Well, maybe it should be making you sleepy?.
Many people say that Strattera makes them sleepy. Very sleepy, so sleepy as a being in a warm blanket with rain lashing against the windows outside, all nice and cozy in bed.....

maginno
08-28-14, 07:59 AM
I'd also recommend not skipping days. I titrated up quickly and am currently at 100mg. I'm going back to 80mg as I don't get enough benefit with the additional 20mg.

I can't say I have a hard time sleeping, but at first I would wake up frequently. That subsided. Maybe try a 1st gen antihistamine (benedryl etc) that makes you sleepy and see if that helps. You could also ask dr about maybe a low dose TCA like elavil. Or even try Melatonin

someothertime
08-28-14, 08:05 AM
25MG is dexedrine?

you have the added "stabilisation" of two meds... in that case the doctors skill comes into play alot and patience...

i'd *guess* that they would stabilise the strattera... even lower it possibly... then let it stabilise...

then introduce the dexdrine slowly ( 5mg per 4 - 15 days )...

then tweak the latter with two weeks of settling time in between.... if issues persist then you'd go back to the strattera dose....

that said... i'm not a doctor and i have no knowledge of combining these two...

key point being... two week titrations after stable dose on one... ( or similar )

Lizzo11
09-08-14, 01:06 PM
Don't take Benadryl with strattera for sleep problems, if the strattera is the problem! Benadryl increases the effects of strattera so it will make the sleep problem worse. I looked up the interaction because I was having a similar problem and had made the mistake of taking Benadryl to try and sleep.

I'm sorry you are having this issue. I hope you get/got it straightened out!